Polynomial bounds for abelian groups of automorphisms

Fabrizio Catanese; Michael Schneider

Compositio Mathematica (1995)

  • Volume: 97, Issue: 1-2, page 1-15
  • ISSN: 0010-437X

How to cite


Catanese, Fabrizio, and Schneider, Michael. "Polynomial bounds for abelian groups of automorphisms." Compositio Mathematica 97.1-2 (1995): 1-15. <http://eudml.org/doc/90376>.

author = {Catanese, Fabrizio, Schneider, Michael},
journal = {Compositio Mathematica},
keywords = {group of birational automorphisms},
language = {eng},
number = {1-2},
pages = {1-15},
publisher = {Kluwer Academic Publishers},
title = {Polynomial bounds for abelian groups of automorphisms},
url = {http://eudml.org/doc/90376},
volume = {97},
year = {1995},

AU - Catanese, Fabrizio
AU - Schneider, Michael
TI - Polynomial bounds for abelian groups of automorphisms
JO - Compositio Mathematica
PY - 1995
PB - Kluwer Academic Publishers
VL - 97
IS - 1-2
SP - 1
EP - 15
LA - eng
KW - group of birational automorphisms
UR - http://eudml.org/doc/90376
ER -


  1. [An50] Andreotti, A.: Sopra le superficie che posseggono trasformazioni birazionali in se. Rend. Mat. e Appl.9 (1950) 255-279. Zbl0041.08502MR49601
  2. [BP83] Barth, W., Peters, C.: Automorphisms of Enriques surfaces. Invent. Math.73 (1983) 383-411. Zbl0518.14023MR718937
  3. [Bo73] Bombieri, E.: Canonical models of surfaces of general type. Publ. Math. Inst. Hautes Etud. Sci.42 (1973) 171-219. Zbl0259.14005MR318163
  4. [CS92] Catanese, F., Schneider, M.: Bounds for stable bundles and degrees of Weierstraß schemes. Math. Ann.293 (1992) 579-594. Zbl0782.14016MR1176022
  5. [Co91] Corti, A.: Polynomial bounds for the number of automorphisms of a surface of general type. Ann. Sci. Ecole Norm. Sup.24 (1991) 113-137. Zbl0758.14026MR1088272
  6. [De93] Demailly, J.P.: A numerical criterion for very ample line bundles. J. Differential Geometry37 (1993) 323-374. Zbl0783.32013MR1205448
  7. [Fu78] Fujita, T.: On Kähler fibre spaces over curves. J. Math. Soc. Japan30 (1978) 779-794. Zbl0393.14006MR513085
  8. [HS82] Howard, A., Sommese, A.: On the orders of the automorphism groups of certain projective manifolds. In Manifolds and Lie Groups, Progr. in Math.14, Birkhäuser1982, 145-158. Zbl0483.32016MR642855
  9. [HS90] Huckleberry, A., Sauer, M.: On the order of the automorphism group of a surface of general type. Math. Z.205 (1990) 321-329. Zbl0718.32022MR1076138
  10. [Hu93] Hurwitz, A.: Über algebraische Gebilde mit eindeutigen Transformationen in sich. Math. Ann.41 (1893) 403-442. MR1510753JFM24.0380.02
  11. [Ji95] Jin Xing Cai: Abelian automorphism groups of threefolds of general type. Preprint 1995. MR1358685
  12. [Ka82] Kawamata, Y.: Kodaira dimension of algebraic fibre spaces over curves. Invent. Math.66 (1982) 57-71. Zbl0461.14004MR652646
  13. [Ko93] Kollár, J.: Effective base point freeness. Math. Ann.296 (1993) 595-605. Zbl0818.14002MR1233485
  14. [Kov] Kovacs, S.: Smooth families over rational and elliptic curves. Preprint. MR1374712
  15. [Ma63] Matsumura, H.: On algebraic groups of birational transformations. Atti Accad. Naz. dei Lincei34 (1963) 151-155. Zbl0134.16601MR159825
  16. [Mi] Migliorini, L.: A smooth family of minimal surfaces of general type over a curve of genus at most one is trivial. To appear in J. Alg. Geom. Zbl0834.14021MR1311355
  17. [Na87] Nakajima, S.: On abelian automorphism groups of algebraic curves. J. London Math. Soc.36 (1987) 23-32. Zbl0589.14033MR897671
  18. [PS97] Picard, E., Simart, G: Théorie des fonctions algébriques de deux variables indépendantes. Paris, Gauthier-Villars1897. JFM28.0327.01
  19. [Ro56] Rosenlicht, M.: Some basic theorems on algebraic groups. Amer. J. Math.78 (1956) 401-433. Zbl0073.37601MR82183
  20. [Sz95] Szabó, E.: Bounding automorphism groups. Preprint 1995. Zbl0845.14009MR1380456
  21. [Vi82] Viehweg, E.: Die Additivität der Kodaira Dimension für projektive Faserräume über Varietäten des allgemeinen Typs. J. Reine Angew. Math.330 (1982) 132-142. Zbl0466.14009MR641815
  22. [Wi81] Wilson, P.: On complex algebraic varieties of general type. Symposia Math.24 (1981) 65-73. Zbl0462.14010MR619240
  23. [Wi87] Wilson, P.: Towards birational classification of algebraic varieties. Bull. London Math. Soc.19 (1987) 1-48. Zbl0612.14033MR865038
  24. [Xi90] Xiao Gang: On abelian automorphism groups of a surface of general type. Invent. Math.102 (1990) 619-631. Zbl0739.14024MR1074488
  25. [Xi93] Xiao Gang: Bound of automorphisms of surfaces of general type I. Ann. of Math.139 (1994) 51-77. Zbl0811.14011MR1259364
  26. [Xi] Xiao Gang: Bound of automorphisms of surfaces of general type II. To appear in J. Alg. Geom. Zbl0841.14011MR1339845
  27. [Xi95] Xiao Gang: Linear bound for abelian automorphisms of varieties of general type. Preprint 1995. Zbl0870.14006MR1401701

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.